Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 35, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Sep 8, 2022, 11:23 AM EDT for New Hanover County, Pender County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2022, 11:23 AM EDT (15:23 UTC)
- Expired
- Sep 8, 2022, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC
The radar
The Wilmington radar (KLTX), 65 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 3.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
202 WHUS42 KILM 081523 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 1123 AM EDT Thu Sep 8 2022 NCZ106-108-090000- /O.NEW.KILM.BH.S.0035.220908T1523Z-220909T0000Z/ /O.CON.KILM.RP.S.0014.000000T0000Z-220909T0000Z/ Coastal Pender-Coastal New Hanover- 1123 AM EDT Thu Sep 8 2022 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...For the Beach Hazards Statement, Strong north to south longshore current. For the High Rip Current Risk, dangerous rip currents. * WHERE...Coastal Pender and Coastal New Hanover Counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ 21
2 follow-up statements
097
WHUS42 KILM 081718
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
118 PM EDT Thu Sep 8 2022
NCZ106-108-090000-
/O.NEW.KILM.CF.Y.0071.220908T2100Z-220909T0100Z/
/O.CON.KILM.BH.S.0035.000000T0000Z-220909T0000Z/
/O.CON.KILM.RP.S.0014.000000T0000Z-220909T0000Z/
Coastal Pender-Coastal New Hanover-
118 PM EDT Thu Sep 8 2022
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...
* WHAT...For the Coastal Flood Advisory, up to one foot of
inundation above ground level expected in low-lying areas near
shorelines and tidal waterways. For the Beach Hazards Statement,
Strong north to south longshore current. For the High Rip
Current Risk, dangerous rip currents.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...For the Coastal Flood Advisory, from 5 PM this
afternoon to 9 PM EDT this evening. For the Beach Hazards
Statement, until 8 PM EDT this evening. For the High Rip
Current Risk, until 8 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Rip currents can sweep even the best swimmers away
from shore into deeper water. Longshore currents can sweep
swimmers and surfers into rip currents, piers, jetties, and
other hazardous areas. It may sweep swimmers off their feet,
making it difficult to return to shore.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
Caution should be used when in or near the water. Check with
lifeguards before entering the ocean for possible hazards you may
be swept into.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 6.5 2.0 1.0 3 Minor
09/07 AM 5.7 1.2 0.9 3 None
09/08 PM 6.4 1.9 1.0 3-4 Minor
10/08 AM 5.8 1.3 0.8 4 None
10/08 PM 6.0 1.5 0.6 3-4 Minor
11/09 AM 5.8 1.3 0.6 3-4 None
&&
$$
NCZ110-SCZ054-056-090000-
/O.NEW.KILM.CF.Y.0071.220908T2100Z-220909T0100Z/
Coastal Brunswick-Coastal Horry-Coastal Georgetown-
118 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
9 PM EDT THIS EVENING...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...In North Carolina, Coastal Brunswick County. In South
Carolina, Coastal Horry and Coastal Georgetown Counties.
* WHEN...From 5 PM this afternoon to 9 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Vulnerable causeways to and from local beaches may
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks may observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 7.1 1.5 0.4 2 Minor
09/07 AM 6.2 0.6 0.4 3 None
09/08 PM 7.1 1.5 0.4 3-4 Minor
10/08 AM 6.2 0.6 0.2 3 None
10/08 PM 6.7 1.1 0.1 3 None
11/09 AM 6.4 0.8 0.2 2-3 None
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 6.5 2.0 1.0 3 Minor
09/07 AM 5.7 1.2 0.9 3 None
09/08 PM 6.4 1.9 1.0 3-4 Minor
10/08 AM 5.8 1.3 0.8 4 None
10/08 PM 6.0 1.5 0.6 3-4 Minor
11/09 AM 5.8 1.3 0.6 3-4 None
&&
$$
NCZ107-090000-
/O.NEW.KILM.CF.Y.0071.220908T2300Z-220909T0400Z/
Inland New Hanover-
118 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
MIDNIGHT EDT TONIGHT...
* WHAT...Up to one foot of inundation above ground level
expected in low-lying areas near shorelines and tidal
waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...From 7 PM this evening to midnight EDT tonight.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one foot in depth.
In downtown Wilmington, sections of Water Street observe minor
flooding up to one half foot in depth. Check with local
officials for any road closures or impacts.
* ADDITIONAL DETAILS...Affected areas listed are based on
average tide conditions. Additional locations may experience
flooding during periods of heavy rainfall, high winds, or
other factors.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/09 PM 6.0 1.3 0.8 N/A Minor
09/09 AM 5.5 0.8 0.8 N/A Minor
09/10 PM 6.0 1.3 0.8 N/A Minor
10/10 AM 5.6 0.9 0.8 N/A Minor
10/11 PM 5.9 1.2 0.7 N/A Minor
11/11 AM 5.5 0.8 0.6 N/A Minor
&&
$$650
WHUS42 KILM 082339
CFWILM
Coastal Hazard Message
National Weather Service Wilmington NC
739 PM EDT Thu Sep 8 2022
NCZ106-108-090745-
/O.EXP.KILM.BH.S.0035.000000T0000Z-220909T0000Z/
/O.EXP.KILM.RP.S.0014.000000T0000Z-220909T0000Z/
/O.NEW.KILM.RP.S.0015.220909T1000Z-220910T0000Z/
/O.CON.KILM.CF.Y.0071.000000T0000Z-220909T0100Z/
Coastal Pender-Coastal New Hanover-
739 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
* WHAT...For the Coastal Flood Advisory, up to one foot of
inundation above ground level in low-lying areas near
shorelines and tidal waterways. For the High Rip Current Risk,
dangerous rip currents expected.
* WHERE...Coastal Pender and Coastal New Hanover Counties.
* WHEN...For the Coastal Flood Advisory, until 9 PM EDT this
evening. For the High Rip Current Risk, from 6 AM EDT Friday
through Friday evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts. Rip currents can sweep even the best swimmers away
from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 6.5 2.0 1.0 3 Minor
09/07 AM 5.7 1.2 0.9 3-4 None
09/08 PM 6.4 1.9 1.0 3-4 Minor
10/08 AM 5.8 1.3 0.8 3 None
10/08 PM 6.0 1.5 0.6 3 Minor
11/09 AM 5.8 1.3 0.6 3 None
&&
$$
SCZ054-056-090745-
/O.NEW.KILM.RP.S.0015.220909T1000Z-220910T0000Z/
/O.CON.KILM.CF.Y.0071.000000T0000Z-220909T0100Z/
Coastal Horry-Coastal Georgetown-
739 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 AM EDT FRIDAY THROUGH
FRIDAY EVENING...
* WHAT...For the Coastal Flood Advisory, up to one half foot of
inundation above ground level in low-lying areas near
shorelines and tidal waterways. For the High Rip Current Risk,
dangerous rip currents expected.
* WHERE...Coastal Horry and Coastal Georgetown Counties.
* WHEN...For the Coastal Flood Advisory, until 9 PM EDT this
evening. For the High Rip Current Risk, from 6 AM EDT Friday
through Friday evening.
* IMPACTS...Vulnerable causeways to and from local beaches may
experience minor coastal flooding. Low-lying roads and
locations along the Intracoastal Waterway and adjacent tidal
creeks may observe minor coastal flooding. Check with local
officials for the latest information regarding coastal flood
impacts and closures. Rip currents can sweep even the best
swimmers away from shore into deeper water.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.
&&
Time of high total tides are approximate to the nearest hour.
Springmaid Pier at Myrtle Beach
MLLW Categories - Minor 7.0 ft, Moderate 8.5 ft, Major 10.5 ft
MHHW Categories - Minor 1.4 ft, Moderate 2.9 ft, Major 4.9 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 7.1 1.5 0.4 2 Minor
09/07 AM 6.2 0.6 0.4 3 None
09/08 PM 7.1 1.5 0.4 3 Minor
10/08 AM 6.2 0.6 0.2 3 None
10/08 PM 6.7 1.1 0.1 2 None
11/09 AM 6.4 0.8 0.2 2 None
&&
$$
NCZ107-090400-
/O.CON.KILM.CF.Y.0071.000000T0000Z-220909T0400Z/
Inland New Hanover-
739 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...The lower Cape Fear River including downtown
Wilmington.
* WHEN...Until midnight EDT tonight.
* IMPACTS...Portions of Battleship Road and USS North Carolina
Road observe minor coastal flooding up to one foot in depth.
In downtown Wilmington, sections of Water Street observe minor
flooding up to one half foot in depth. Check with local
officials for any road closures or impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Cape Fear River at Wilmington
MLLW Categories - Minor 5.5 ft, Moderate 6.8 ft, Major 10.0 ft
MHHW Categories - Minor 0.8 ft, Moderate 2.1 ft, Major 5.3 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/09 PM 6.0 1.3 0.8 N/A Minor
09/09 AM 5.5 0.8 0.8 N/A Minor
09/10 PM 6.0 1.3 0.8 N/A Minor
10/10 AM 5.6 0.9 0.8 N/A Minor
10/11 PM 5.9 1.2 0.7 N/A Minor
11/11 AM 5.5 0.8 0.6 N/A Minor
&&
$$
NCZ110-090100-
/O.CON.KILM.CF.Y.0071.000000T0000Z-220909T0100Z/
Coastal Brunswick-
739 PM EDT Thu Sep 8 2022
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
* WHAT...Up to one foot of inundation above ground level in low-
lying areas near shorelines and tidal waterways.
* WHERE...Coastal Brunswick County.
* WHEN...Until 9 PM EDT this evening.
* IMPACTS...Low-lying roads and locations along the Intracoastal
Waterway and adjacent tidal creeks may observe minor coastal
flooding. Check with local officials for any road closures or
impacts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.
&&
Time of high total tides are approximate to the nearest hour.
Mercer Pier at Wrightsville Beach
MLLW Categories - Minor 6.0 ft, Moderate 8.0 ft, Major 10.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 3.5 ft, Major 5.5 ft
Total Total Departure
Day/Time Tide Tide from Norm Waves Flood
ft MLLW ft MHHW ft ft Impact
-------- --------- --------- --------- ------- --------
08/07 PM 6.5 2.0 1.0 3 Minor
09/07 AM 5.7 1.2 0.9 3-4 None
09/08 PM 6.4 1.9 1.0 3-4 Minor
10/08 AM 5.8 1.3 0.8 3 None
10/08 PM 6.0 1.5 0.6 3 Minor
11/09 AM 5.8 1.3 0.6 3 None
&&
$$
9What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 10:02 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 8, 10:02 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1002 AM EDT Thu Sep 8 2022
.SYNOPSIS...
A prolonged period of wet weather is expected to develop late
Friday and continue through the weekend into early next week.
Rainfall may be heavy at times, especially this weekend. Drier
weather will arrive by the middle of the upcoming week.
&&
.UPDATE...
No changes to the forecast with the mid morning update.
&&
.NEAR TERM /THROUGH TONIGHT/...
Upper trof extending NE-SW, from the NE States to the Gulf of
Mexico near Pensacola this morning, will slowly make it's way
eastward today. However, the northern portion of this trof will
continue to progress to and off the NE states and Mid-Atlantic
Coast later today thru tonight. The southern portion of this
trof will lag behind and actually transition into an upper low
across the central U.S. Gulf Coast by daybreak Fri. The
progressive trof off the Coast will help steer T.C. Earl NE
further away from the U.S. mainland during this period. At the
same time, sfc high pressure will ridge south across the area,
bringing some drier air and some CAA this far south. Will be
noticeable today with highs only making it to the mid 80s. Will
have to deal with low clouds at the start of this morning, but
should improve from north to south during today. Residual sfc
trof pushing south, may be close enough for showers and/or
a tstrm across the southernmost portions of the ILM CWA today.
Tonight will see some widespread upper 60s across the area,
especially north of Highway 74/76. This will also be the
dividing line of moisture in the form of mid and upper level
clouds blanketing areas south of this line, with less clouds
north.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
H5 cut-off low over the Lower MS Valley Friday and Saturday
will direct tropical moisture into the Southeastern U.S.,
especially by Friday night through Saturday. The first part of
Friday will be dominated by surface riding from the north with
the best chances across the southern zones. Very high PWATs are
expected to surge northward by Friday night through Saturday
which combined with a multitude of impulses embedded in nearly
longitudinal flow could lead to significant rainfall across
portions of the Carolinas. Expect high temperatures each day to
be below normal, while lows are above normal thanks to ample
cloud cover.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Complex pattern will unfold as the Lower MS Valley H5 low opens
and deamplifies ahead of a potent Upper MS Valley H5 low. Along
with a highly amplified H5 high off the U.S. East Coast the
northern low will continue to direct deep moisture into the
Carolinas Sunday and Monday with the potential for additional
heavy rainfall. GFS ensembles suggest that drier air will
eventually supplant the tropical plume as the mid/upper trough
axis shifts slowly eastward. However, the driest air will
likely stay west of the forecast area Tue/Wed - thus will
continue to highlight slight chance/chance POPs toward the end
of the extended. Regarding low temperatures, will likely see
above normal mins each night, while high temperatures are near
normal each day.
&&
.AVIATION /14Z THURSDAY THROUGH MONDAY/...
MVFR/IFR from clouds and isolated shra this morning across all
terminals, with bkn/ovc cloud decks that should improve to MVFR
by mid to late daytime morning...and further improve to VFR this
aftn thru this evening as mid and upper level cloud decks
dominate, especially across the SC terminals. Lingering moisture
and convergence near the SC coast could create some potential
flight restrictions in convection during today, mainly CRE, MYR
and/or FLO terminals but low confidence remains too low to
place in the TAFS at this time. Expect NE flow at 8 to 12 kt,
hier range of speeds at the coastal terminals, as the sfc pg
tightens and an influx of drier air accompanied with CAA occurs.
Could see gusts to 15 kt at the coastal terminals.
Extended Outlook...May see some low clouds and fog late tonight
into Fri, but clouds and pcpn should return and bring sub-VFR
restrictions late Fri night thru the weekend, possibly into
early next week as an upper level system affects the region.
&&
.MARINE...
Through tonight... After the sfc trof pushes across and south
of the waters today, sfc ridging from the north will become the
dominate influence to the winds. Look for NNE-NE winds to
increase to around 15 kt with few gusts to 20 kt later this
morning thru tonight. This in response to a tightening sfc pg
and CAA and some drier air influx. Seas will be the story-line
with increasing swell both periods(atleast up to 12 seconds)
and size(from 2-3 ft, building to near 4 ft by Fri Morning). The
Earl swell combined with 4 to 7 second period NE wind waves,
SEAS may actually breach 6 ft, requiring a SCA. The earliest
this may happen will be later tonight or during Fri morning.
Models notorious for under forecasting NE winds and resulting
seas this time of year after a CFP.
Friday through Monday... Low pressure far off the NC coast
Friday, along with high pressure ridging southward from the
Northeast U.S. will allow for NEly flow across the waters. The
wind will veer to a SELy direction as a warm front lifts
northward during Saturday. The center of high pressure will
linger off DELMARVA on Sunday, then far off NC on Monday with
Sly winds prevailing. Seas may approach Small Craft thresholds
on Friday thanks to multiple wave components which include a
swell from the SE, a higher frequency wave from the NE, and
another swell from the E. Less of a wind wave is expected
Saturday, but the two swells will continue. Significant seas of
around 4 ft will continue Sunday and Monday, primarily
dominated by the Ely swell. Scattered storms are possible,
especially across the southern waters Friday morning. However by
Friday night and into the weekend showers are expected to
become numerous along with scattered tstms.
&&
.TIDES/COASTAL FLOODING...
Threat for minor coastal flooding along the lower Cape Fear
River from Wilmington southward is expected during the high
tides occurring in the evening and eventually into the over-
night for Thu thru the upcoming weekend. High astronomical
tides from the approaching Harvest (full) Moon Sep 10th.
The persistent onshore flow and long period swell from Earl will
further aid the possibility of minor coastal flooding for the
beaches of both NC and SC. The "power" of this long period swell
will produce a long runup across area beaches, producing a
flattening of the beach, possibly up to the dune line given
already the high astronomical tides.
ESE-SE 10+ second period swell will dominate today and likely
increase to 12+ second periods by Fri and continuing thru the
upcoming weekend. Looking at Mod Rip risk dominating today
except have continued to indicate High Rip risk for Cape Fear
to Surf City due to less influence from Frying Pan Shoals from
refracting / reflecting the incoming swell. And with regard to
bathymetry, the increase in depth will be quicker as one moves
from the immediate NC coast to deeper water.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...High Rip Current Risk until 8 PM EDT this evening for NCZ106-
108.
MARINE...None.
&&
SYNOPSIS...SRP
UPDATE...SHK
NEAR TERM...DCH
SHORT TERM...SRP
LONG TERM...SRP
AVIATION...DCH
MARINE...DCH/SRP
TIDES/COASTAL FLOODING...Hazardous weather outlook, Sep 8, 5:10 AM EDT, 6 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 510 AM EDT Thu Sep 8 2022 NCZ106-108-090915- Coastal Pender-Coastal New Hanover- 510 AM EDT Thu Sep 8 2022 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Swells from distant tropical systems will continue to enhance the rip current threat through the late week and weekend periods. High Rip Current Risk expected Fri, possibly downgrading to Moderate Rip Risk during this weekend or early next week. For Fri through Sun, increasing threat for minor coastal flooding, overwash and/or beach erosion, within a 2 to 4 hour window centered on each evening's high tide. There is an increasing potential for heavy rainfall producing localized flooding this weekend. Still some questions remain of rainfall coverage, amounts and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ110-SCZ054-056-090915- Coastal Brunswick-Coastal Horry-Coastal Georgetown- 510 AM EDT Thu Sep 8 2022 ...MODERATE RISK OF RIP CURRENTS IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk of Rip Currents. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Swells from distant tropical systems will continue to enhance the rip current threat through the late week and weekend periods. High Rip Current Risk remains possible for E-SE facing beaches Fri and possibly continuing into the upcoming weekend. For Fri through Sun, increasing threat for minor coastal flooding, overwash and/or beach erosion, within a 2 to 4 hour window centered on each evening's high tide. There is an increasing potential for heavy rainfall producing localized flooding this weekend. Still some questions remain of rainfall coverage, amounts and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-254-256-090915- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 510 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory thresholds may be met early Fri and continuing well into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ107-090915- Inland New Hanover- 510 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for southeast North Carolina. .DAY ONE...Today and tonight. Minor coastal flooding possible along the banks of the lower Cape Fear River from Wilmington southward, occurring within a 2 to 3 hour window centered on this evening's high tide. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. For Fri through Sun...Minor coastal flooding possible along the banks of the lower Cape Fear River from Wilmington southward, occurring within a 2 to 4 hour window centered on each night's high tide. This may also include the daytime high tides this weekend. There is an increasing potential for heavy rainfall producing localized flooding this weekend. Still some questions remain of rainfall coverage, amounts and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-109-SCZ017-023-024-032-033-039-055-058-059-090915- Robeson-Bladen-Columbus-Inland Pender-Inland Brunswick-Marlboro- Darlington-Dillon-Florence-Marion-Williamsburg-Inland Georgetown- Central Horry-Northern Horry- 510 AM EDT Thu Sep 8 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is an increasing potential for heavy rainfall producing localized flooding. this weekend. Still some questions remain of rainfall coverage, amounts and timing. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 10:34 PM EDT | Special Marine Warning | ILM | 56 min | |
| Sep 7, 10:40 PM EDT | Special Marine Warning | ILM | 20 min | |
| Sep 7, 11:30 PM EDT | Special Marine Warning | ILM | 45 min | |
| Sep 8, 12:14 AM EDT | Special Marine Warning | ILM | 35 min | |
| Sep 8, 1:18 PM EDT | Coastal Flood Advisory | ILM | Brunswick, New Hanover, Pender | 7 hr |
| Sep 8, 7:39 PM EDT | Rip Current Statement | ILM | New Hanover, Pender | 24 hr |
Nearby
Beach Hazards Statements in North Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.